Alert archive / Maine / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2003, 1:48 PM EDT for Kennebec County, Maine. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 1:48 PM EDT (17:48 UTC)
- Expired
- Jun 30, 2003, 2:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Kennebec County, ME
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:22 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 30, 1:22 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 122 PM EDT MON JUN 30 2003 ...PUBLIC ZONE FORECASTS... THUNDERSTORMS SHOULD CLEAR THE FORECAST AREA BY 6 PM WITH FAST MOVING FLOW ALOFT. THUS WONT MENTION ANY SHOWERS OR THUNDERSTORMS TONIGHT. THE COLD FRONT TRIGGERING THIS CONVECTION WILL MOVE EAST OF THE AREA BY THIS EVENING WITH DRY WEATHER TO FOLLOW UNDER THE INFLUENCE OF WEAK HIGH PRESSURE. WE SHOULD SEE COOL NIGHTS AND MILD DAYS BEFORE A FRONTAL SYSTEM SLOWLY SINKS SOUTH THROUGH CANADA... TOWARD US BRINGING IN CLOUDS AND THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE MORE NORTHEAST AND EASTERN ZONES WEDNESAY NIGHT. THE PERIOD OF POSSIBLE PRECIPITATION WILL BE LONGER...STARTING LATE WEDNESDAY AND CONTINUING INTO THURSDAY FOR THE MOST NORTHERN ZONES. SCATTERED SHOWERS AND THUNDERSTORMS WILL ARRIVE THURSDAY NIGHT AND FRIDAY FOR THE ENTIRE FORECAST AREA AND AGAING LATE SATURDAY AS A SERIES OF FRONTAL SYSTEMS MOVE EAST. IN BETWEEN LOOK FOR DRY WARM WEATHER. ...COASTAL WATERS FORECAST... WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT SEVERAL DAYS...EXCEPT FOR ANY POSSIBLE THUNDERSTORM WIND GUSTS LATER THIS AFTERNOON. FCSTID = 2 .GYX... ME...NONE. NH...NONE. SJC
Hazardous weather outlook, Jun 30, 9:20 AM EDT, 4 hours 28 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-301515- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 920 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. SOME THUNDERSTORMS MAY CONTAIN STRONG WINDS AND HEAVY RAIN. THERE IS THE POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WIND OR LARGE HAIL. HOWEVER... THE PRIMARY THREAT OF SEVERE WEATHER...IF ANY SHOULD DEVELOP...WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON IF STRONG OR SEVERE THUNDERSTORMS DEVELOP. SJC
In the hours before
Special weather statement, Jun 30, 9:25 AM EDT, 4 hours 23 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-301915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 925 AM EDT MON JUN 30 2003 SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. SOME THUNDERSTORMS MAY CONTAIN STRONG WINDS AND HEAVY RAIN. THERE IS THE POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WIND OR LARGE HAIL. HOWEVER... THE PRIMARY THREAT OF SEVERE WEATHER...IF ANY SHOULD DEVELOP...WOULD BE DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:29 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 46 min |
| Jun 30, 3:43 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 47 min |
| Jun 30, 3:53 PM EDT | Special Marine Warning | GYX | 67 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.